Skip to content

    Announcements

    Attention All WebMD Community Members:

    These message boards are closed to posting. Please head on over to our new WebMD Message Boards to check out and participate in the great conversations taking place: https://messageboards.webmd.com/

    Erection problems and nitric oxide
    avatar
    cowboydan posted:
    Ok I have a very serious problem on my hands, I'm 22 years old and I went about 6-7 months without really having any sex. I never had any problems when I was younger around 18-20 with getting it up and staying hard. Over the last year or so tho I've been lifting weights and working out alot and taking lots of Nitric Oxide supplements. Well apparently nitric oxide is what the body uses to initiate erections.

    So, since I've been taking these nitric oxide lifting supplements for so long and I've started trying to have consistent sex again I can't really maintain my erection. I talked to a doctor about it and he said it has to be from over exposure to nitric oxide and my penis is almost immune to the effects bcuz its so used to it now. I'm really freaking out over this, I only found out it was the root of the problem about 3 days ago and I've thrown away all those products. The doctor claims it should naturally fix itself and I just need to give it some time to get out of my system and my body's tolerance will build back up. But I just know I was probably more addicted to these supplements than your average person was and I'm just hoping I didn't cause any permanent damage.

    I can still get off from masterbating but even then sometimes its hard to get my penis FULLY erect. I've consistently been on these supplements tho for the last year, there hasn't been a period of over 2-3 days where I didn't take any. I guess I'll just have to stop taking it and see what happens.

    I was just wondering if anyone has heard of something like this and if they know if your body would naturally recover and get back to its normal state where I could have normal erections. I'm really freaking out over this big time, border line losing my mind.
     
    avatar
    SPP1919 responded:
    Im having the same problem and ive been takin no2 black for a few months now, im only 19 and have never had a hard time getting erect and now im having issues... Im jus worried its perminant, i havent gone to a doctor its only been happening for 3 days, when my g/f tries to get it there is still doesnt get hard enough, Idk what to do. I havent gotten hard since i stopped taking the pills, I think thats the cause, idk If my body got used to having the extra nitric oxide and stopping producing its own or what but i know nitric oxide allows blood to flow better and is what causes erections or something but it is frustrating and worries me .... Someone reply please...
     
    avatar
    SPP1919 responded:
    also please let me know how everything went for you I just saw that yours was a month ago this sucks and its buggin me out... i jus wanna know whats gonna happen cuz this is serious...
     
    avatar
    Handytim responded:
    Ive tried nitric oxide didnt seem to help that much one way or another..its funny, one rarely hears the downside of some supplements...2 that Ive found that helps libido and hardness are tribuls territus and longjack alias, Tongkat ali--they make me rev like a 20yo again:)
     
    avatar
    ItsJustJay responded:
    Man I'm soooo glad I'm not the only one with this problem! Your doctor is 100% right. You gotta stop with the NO2 stuff and let your body get back into its natural PH state. I tried taking NO eXplode last summer and had some erection issues and didn't learn my lesson. I got back on the stuff last month and can't get up like I normally do. Go running or some other cardio to get your circulation strong w/o the NO2 and drink lots of water.
     
    avatar
    An_210717 responded:
    Hey Man,

    I hope you are doing better now. The same thing happend to me. I took the NO for 20 days before going on vacation. And let's put it like that I had sex projects in my mind. The first week...no problem at all...then suddenly my penis didn't want to move anymore...it was extremly imbarazing...for about 10 days I really had big difficulties than slowly everything went back to normality...but I had some problems for one month ..
    How are you now?
     
    avatar
    Mensch59 responded:
    We need one of our docs to chime in on the problems of EXTREME fitness for men and women. It's not just the stuff you are ingesting, but fitness addiction can cause chemical and hormonal changes that can affect sexual function. I have read several articles about women that have fewer or no periods because of "exercise addiction". Olympic women's gymnastics is more carefully monitered because girls in training were having extreme delays in puberty.
    Health and fitness are good, but there is such a thing as too much of a good thing in ANYTHING in life.
     
    avatar
    Efestione replied to Mensch59's response:
    This is more than just that, though. There is a basic problem. Buying integrators over the internet can be dangerous. I trusted the company which produces it and all the comments that I read on several blogs before I bought it. But..ist nitric oxide really dangerous? The doctors say that there is not enough evidence of it but not of the contrary either. So here comes the question. Should something of the sort be sold as an integrator or is it to be considered a medication? In the second case, well, I don't buy medication unless a doctor prescribes them to me. I don't know what happend to cowboydan but if the problem is that one brain takes a long time to start reproducing nitric oxide naturally once one stops taking it in pills, what may happen to someone who has been using it for years??? Scaring, isn't it?
     
    avatar
    Mensch59 replied to Efestione's response:
    I worry about Cowboy's (or anyone's) desire to ingest things into their body for no other reason but to achieve a "look". Weightlifting and exercise are good and healthy and there are emotional rewards as well. What he and others are doing has nothing to do with health and is dangerous.
     
    avatar
    Hitemhi responded:
    Dont sweat this man, it will pass. Really at this point, it more than likely already has and you have just siked yourself up so much that its in your head now. Now before and during sex youre worrying about it so much that you cant concentrate on whats really inportant. At least, cut back if not completely quit taking the suspected supplements. Assuming you have no unmentioned problems like an inguinal hernia where blood flow and or spermical cord may become strangulated and in rare cases prevent errections you should be fine and like I said will pass if it has not already. This is a rather late response. Good Luck!
     
    avatar
    livstronge responded:
    So glad to see I am not the only one suffering from this issue as well. Why is it so hard to find information about this on the internet especially from a professional. A little about me, I'm 23 years old and I too went through a long dry spell and was working out with N.O explode and various other Nitric oxide blends. I was consistently taking N.O at least 3 times a week. I had no history of erectile dysfunction in the past, when I began to engage in sex ending my dry spell I couldn't get fully erect or stay erect for long. Even when masturbating sometimes I could tell that I wasn't all there down below. This problem went on for months until I I got a girlfriend got lazy and stopped working out. I went months with zero problems and was rock solid. Now I am back in the swing of working out after about a six month hiatus and taking N.O again and last night I had my first problem in months. This led me back to the internet to search for more solutions and here I am. This is the first forum I have read where people are reporting this issue. If you are reading this and experience the same problems leave a post and lets help get the word out. I am throwing out my N.O today so my body can balance back out.
     
    avatar
    NickJohn responded:
    Stop using the nitric oxide supplements. You change your diet by having foods which sabotage your ability in having sexual encounters. Exercise daily to clear cholesterol and it also tones the brain. Do the kegels exercise dailly. Go to checkup in a regular periods and see the changes in you. Sure it will help you.


    Helpful Tips

    Difficulty having an orgasm?Expert
    Try reading Becoming Orgasmic: A Sexual and Personal Growth Program for Women by Julia Heiman , Joseph Ph.D. LoPiccolo and David ... More
    Was this Helpful?
    6 of 9 found this helpful

    Helpful Resources

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

    For more information, visit Dr. Becker-Phelps' website